Forum

anyone else had steriod treatment?

hi all just a question i am having a relapse at the moment and have to have steriod treatment tomorrow a little bit worried who else has had this and what do they do?

thanks carly xx

I think everyones experiences are different, like most meds and depends if they are oral or IV. I was given steroids over xmas. I was not in relapse but neuro thought they would give me a boost. I had a dreadful time on them. Awful night sweats, huge weight gain and no energy boost he talked about BUT its only after I finished them I found out that I had had a massive kidney infection so maybe that effected everything. I have decided I won’t be taking them again unless I literally can’t walk. I hope they help you as some people do benefit greatly. Lindsay x

im not sure if i will be having oral or iv. all sounds a bit scary but as you say everyone experience different things.

Thanks for your advice

carly x

im not sure if i will be having oral or iv. all sounds a bit scary but as you say everyone experience different things.

Thanks for your advice

carly x

I had iv in the summer felt terrible at the time but my sight was restored after a week and my balance improved as generally I felt a lot better. Crappy at the time but give them time to work x

ok thanks chris makes me feel a bit better x

I’m not a fan of steroids because they make me feel terrible and they don’t work for me! However, loads of other people do really well on them.

Make sure and take several large packets of Murray Mints with you tomorrow. If you’re having IV steroids you’ll thank me (the taste is HORRIBLE!)!

Also make sure that they give you a stomach protector - steroids can screw with the digestive system.

I hope they work really well for you :slight_smile:

Karen x

Hi Carly

I’ve had 2 lots of IV steroids in the last 6 months, I didnt really enjoy them but I did seem to feel better afterwards.

Its understandable to be nervous and in my experience the nurses are brilliant and are happy to talk you through everything and answer any questions that you might have, hopefully you will find the same.

Sending lots of hugs your way and hoping you feel better soon

Zoe x

Hello Carly. I hope your treatment goes well for you.

I had iv steroids 1000mg for 3 days then 60mg oral for 12 wks being tapered. This was just over two years ago now. I was dx with optic neuritis and was blind in my right eye. I Was walkind down the street like a drunk, very short term memory loss, fatigue, and could barely walk a few yards some days.

I felt lousy on the steroids. I blew up like a balloon, had a hump like mound at the base of my neck, felt like a hungry horse and had insomnia (not just lack of sleap) but what must be real honest to goodness insomnia…it was awful.

However

They did the trick. My sight took its time to come back fully and although I have had simelar symptoms and more besides since then…I have never been as poorly since.

If I had to take them again I would…I wouldnt relish the thought, but they seem to have kept things at bey for me.

I hope that helps…Take care and hope all goes well for you

maria xx

Hi, I had IV steroids eleven years ago as an inpatient and oral steroids a couple of years after that. Saying that I still don’t have a diagnosis.

I didn’t get steroids for my first hospital admission with ON and legs going awol. I had to take 4 months off work and just cope with it.

An MS specialist offered me IV steroids. I did three days IV and a 6 week taper. I found the steroids helped mobility spasticity and fatigue. When I finished them my symptoms came back with a vengance a few weeks later. Oral steroids made me feel terrible and just so weak.

I wouldn’t take steroids now. I have permanant vision loss and need to use a wheelchair so I can’t see how they’d benefit me.

We all different. Some people swear by steroids and others don’t like them. If your symptoms are disabling or impacting on your life I would say they are worth a go.

Good Luck

jacqui x

Hi Carly,

I was given 3 days of iv steroids in December and for me they worked like a dream, within 36 hours I was starting to feel more like me again, I chose not to be admitted to the ward and the consultant reluctantly agreed to let me go home with the canula left in place for my daily intake at the hospital.

My only side effect was that I got a bit of a rash on my back, which went away again after a couple of days.

Hope that it all goes well for you

nella

thankyou all for your advice. i didnt have steriods today i have to go in tomorrow and discuss my options.

carly xx

thankyou all for your advice. i didnt have steriods today i have to go in tomorrow and discuss my options.

carly xx

[quote=“Rebecca85”] Chinny- Ah good old insomnia! I stayed awake for over 60 hours when I was on IV steroids for my Crohn’s- from Thursday morning till Saturday night! In that time I had maybe 15 minutes sleep total. I managed to get to sleep sometime after 5:45 am on Saturday morning, only to be woken at 6:00 for a blood pressure check and drugs round. Unsurprisingly, I was slightly cranky. [/quote] Poor you. It sounds worse than mine. It was really awful though. I always thought insomnia was ‘just not being able to sleep’ I would never have thouht you could feel so bad with it…Take care…and lets hope ‘never again’…

xx Maria.